Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Dizziness,nausea,vomiting,blood pressure

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I have been having dizzy spells lately. They come on all of a sudden and cause nausea. If I had just eaten, I would vomit. Quite scary at times. I am 72 years old, on blood pressure meds, and have to much stress.
Posted Tue, 1 May 2012 in General Health
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query

Sudden and brief spells of dizziness is noticed in the conditions affecting the brain, the inner ear and sudden fall in the blood pressure.

At this age of yours the most common condition which can cause these symptoms is Transient Ischemic Attack (TIA). TIA is caused due to sudden reduction in the blood supply to certain areas of the brain or spinal cord causing dizziness and weakness of the limbs. The predisposing factors of this condition include Hypertension (increased blood pressure), stress, increased cholesterol, etc.

Another probable cause of this dizziness could be inner ear related known as Benign Paroxysmal Positional Vertigo (BBPV). In this condition an individual experiences dizziness on rolling over the bed or turning the neck on either side or bending.

Finally, sudden reduction in the blood pressure (hypotension) can also lead to brief spells of dizziness, as there is pooling of the blood in the extremities of the body and insufficient blood supply to the brain.

I would advise you to get a thorough evaluation done by a good physician and MRI if possible.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor